Electron. J. Diff. Eqns., Vol. 2009(2009), No. 94, pp. 1-13.

Existence of solutions for second-order differential equations and systems on infinite intervals

Toufik Moussaoui, Radu Precup

We study the existence of nontrivial solutions to the boundary-value problem
 -u''+cu'+\lambda u  =  f(x,u),\quad -\infty <x<+\infty , \cr
 u(-\infty )=u(+\infty )  =0
and to the system
 -u''+c_1u'+\lambda _1u  =  f(x,u,v),\quad
 -\infty <x<+\infty , \cr
 -v''+c_2v'+\lambda _2v  =  g(x,u,v),\quad
 -\infty <x<+\infty , \cr
 u(-\infty )=u(+\infty )  =0,   \quad
 v(-\infty )=v(+\infty )  =0,
where $c,c_1,c_2,\lambda ,\lambda _1,\lambda _2$ are real positive constants and the nonlinearities $f$ and $g$ satisfy suitable conditions. The proofs are based on fixed point theorems.

Submitted October 7, 2008. Published August 6, 2009.
Math Subject Classifications: 34B40.
Key Words: Boundary value problem; fixed point theorem.

Show me the PDF file (227 KB), TEX file, and other files for this article.

Toufik Moussaoui
Department of Mathematics, E.N.S.
P.O. Box 92, 16050 Kouba, Algiers, Algeria
email: moussaoui@ens-kouba.dz
Radu Precup
Department of Applied Mathematics
Babes-Bolyai University
400084 Cluj, Romania

e-mail: r.precup@math.ubbcluj.ro

Return to the EJDE web page